MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® URETHRAL CATHETER ROBINSON MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® URETHRAL CATHETER ROBINSON MODEL
Catalog Number 056110
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer had several robinson intermittent catheters on their shelf that were appearing to lose color or break down or had cracks as in the attached picture.They all said that they had 3 years or more years of shelf-life left, but surgeons were leery to use them due to this break down (lot#ngjp0217 and lot#nght0223).
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned one-photo sample noted one opened (without original packaging), intermittent catheter.Visual inspection of the one-photo-sample noted degradation on the catheter and the catheter shaft.This does not meet specification per inspection procedure which states "the product/assembly must be free of visible, lose or etched foreign matter, solvent spills, hair, etc." root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿stress on materials during shipment and handling¿.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create or risk of patient or user infection, compromise the structure integrity and/or essential material and design characteristics of the device, which may led to device failure, and/or lead to injury, illness or death of the patient.Caution: this product contains natural rubber latex which may cause allergic reactions.Correction: b, d, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer had several robinson intermittent catheters on their shelf that were appearing to lose color or break down or had cracks as in the attached picture.They all said that they had 3 years or more years of shelf-life left, but surgeons were leery to use them due to this break down (lot#ngjp0217 and lot#nght0223).Per follow up response via email on 22may2024, stated that customer would not use catheters on patients.

Brand Name
BARDEX® URETHRAL CATHETER ROBINSON MODEL
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19372270
Report Number1018233-2024-02899
Device Sequence Number7528951
Product Code KOD
UDI-Device Identifier00801741033506
UDI-Public(01)00801741033506(11)240216(17)280229(10)NGJP0217
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number056110
Device Lot NumberNGJP0217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown